Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 8, 2005, 4:58 PM CDT for Fulton County, Knox County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 4:58 PM CDT (21:58 UTC)
- Expired
- Sep 8, 2005, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Knox County, IL
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 082158
SVRILX
ILC057-095-082300-
/O.NEW.KILX.SV.W.0175.050908T2158Z-050908T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT THU SEP 8 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 600 PM CDT
* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF RIO TO ABINGDON TO 19 MILES WEST OF
VERMONT...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF MONMOUTH
TO 10 MILES SOUTHEAST OF MONMOUTH TO 12 MILES SOUTHWEST OF
MACOMB...AND WAS MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALESBURG
RIO
WATAGA
LONDON MILLS
KNOXVILLE
ONEIDA
GILSON
VERMONT
OTHER LOCATIONS IN THE WARNING INCLUDE...AVON...BRYANT...CANTON...
CUBA...DUNFERMLINE...ELLISVILLE...FAIRVIEW...FARMINGTON...
HENDERSON...IPAVA...LEWISTOWN...LIVERPOOL...MAQUON...MARIETTA...
NORRIS...SMITHFIELD...ST. AUGUSTINE...ST. DAVID...TABLE GROVE...
VICTORIA...WILLIAMSFIELD...YATES CITY...DAHINDA...DELONG...MIDDLE
GROVE...FIATT...BERNADOTTE...LITTLE AMERICA AND DUNCAN MILLS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4114 9056 4077 9047 4028 9056 4025 9012
4055 8989 4065 9000 4108 8999
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 082227
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT THU SEP 8 2005
ILC095-082237-
/O.CAN.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
KNOX-
527 PM CDT THU SEP 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS BEEN
CANCELLED...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4072 9045 4077 9047 4028 9056 4025 9012
4055 8989 4065 9000 4071 9000
$$
ILC057-082300-
/O.CON.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
FULTON-
527 PM CDT THU SEP 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
FULTON COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRVIEW TO VERMONT...OR ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF CANTON TO 14 MILES SOUTHWEST OF LEWISTOWN...
MOVING EAST AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
LEWISTOWN.
ST. DAVID.
CANTON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4072 9045 4077 9047 4028 9056 4025 9012
4055 8989 4065 9000 4071 9000
$$
AUTEN000
WWUS53 KILX 082257
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT THU SEP 8 2005
ILC057-082307-
/O.EXP.KILX.SV.W.0175.000000T0000Z-050908T2300Z/
FULTON-
557 PM CDT THU SEP 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY WILL EXPIRE AT
600 PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4065 9000 4059 8993 4055 8990 4040 9001
4038 9006 4029 9009 4026 9013 4028 9045
4071 9045 4071 9000
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:45 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 8, 2:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU SEP 8 2005 .DISCUSSION... NAM AND GFS IN VERY GOOD AGREEMENT TODAY WITH CURRENT SITUATION. DONT SEE ANY DIFFERENCES IN THE MDLS IN THE SHORT TERM...NOT EVEN WITH TEMPS FOR THE NEXT SEVERAL DAYS. HOWEVER...DIFFERENCES ARE SEEN IN THE LONG TERM WITH HOW QUICKLY THE NEXT FRONT APPROACHES AND REACHES OUR CWA. NAM IS QUICKEST...WHILE GFS IS SLOWEST. WITH STRONG RIDGING DEVELOPING THIS WEEKEND OVER THE AREA...BELIEVE THE SLOWER SPEED IS BEST...SO WILL CONTINUE WITH FOLLOWING THE GFS IN THE LONG TERM. CHALLENGES THIS PACKAGE WILL BE HOW LONG THUNDERSTORMS WILL LAST TONIGHT AND THE ABOVE NORMAL TEMPS INTO THE WEEKEND. SHORT TERM...TONIGHT THROUGH SATURDAY... AT 19Z A WEAK SFC FRONT WAS LOCATED FROM CNTRL IND THROUGH CNTRL AND IL INTO THE BOWECHO SYSTEM IN SOUTHEASTERN IA. DEWPOINTS ALONG THIS BOUNDARY WERE AROUND 60F WITH UPPER 60S IN SE IA. TEMPS WERE ALSO QUITE WARM WITH MOST AREAS AROUND 90F. BOWECHO WILL CONTINUE TO RIDE JUST NORTH OF THIS BOUNDARY INTO WESTERN IL...AWAY FROM BEST INSTABILITY. THE BIGGEST QUESTION IS HOW LONG WILL IT CONTINUE AS IT MOVES INTO DRIER AIR OVER CNTRL IL. AT ANY RATE...AT LEAST A CHANCE OF THUNDERSTORMS ARE WARRANTED ACRS ENTIRE CWA FOR TONIGHT...WITH HIGHER POPS IN THE NORTHWEST. WITH MUCH DRIER AIR BEHIND THE SYSTEM...BELIEVE PCPN WILL NOT LINGER IN THE EAST OR SOUTHEAST TOMORROW MORNING...SO WILL ONLY HAVE PCPN TONIGHT AND NOT TOMORROW. AFTER THIS SYSTEM PASSES...WARM AND DRY AIRMASS WILL BE IN STORE FOR TOMORROW AND INTO THE WEEKEND. 850 TEMPS ALSO REMAIN HIGH WITH GFS AND NAM BOTH SHOWING NEAR +20C FOR TOMORROW AND SATURDAY. SFC TEMPS SHOULD BE QUITE WARM AS 850 TEMPS CLIMB INTO THE +18 TO +20 RANGE FOR THE WEEKEND. HAVE INCREASED TEMPS 1 OR 2 DEGREES OVERALL...BUT HIGHS WILL STILL BE ABOVE NORMAL FOR FIRST PART OF SEPT. HAVE ALSO BUMPED UP OVERNIGHT LOW SOME AS WARM AIR WILL REMAIN. LONG TERM...SUNDAY THROUGH THURSDAY... EXTENDED MODELS CONTINUE TO INDICATE UPPER LVL RIDGE SLOWLY PROGRESSING EAST INTO EARLY NEXT WEEK AND THEN FLATTENING OUT SOME AHEAD OF THE NEXT MAIN WAVE. AGREE WITH SPEED OF GFS WHICH IS SLOWER. NEXT WAVE APPROACHES AREA TUESDAY BUT STILL REMAINS NORTHWEST OF THE AREA UNTIL WEDNESDAY TO THURSDAY TIMEFRAME. SO FOR NOW...WILL HAVE ONLY SLIGHT CHC OF THUNDERSTORMS IN THE NORTH. AS FRONT...AND POSSIBLE OUTFLOW BOUNDARIES...MOVE CLOSER TO THE AREA AT MIDWEEK...WILL ADD 30 POP IN THE NORTH FOR WED AND WED NIGHT WITH A SLIGHT CHANCE ACRS THE CENTRAL. THE FRONT SHOULD ARRIVE INTO THE AREA THURSDAY...WITH WILL GIVE A CONTINUED CHC OF THUNDERSTORMS TO THE AREA...JUST LITTLE MORE WIDESPREAD. TEMPS WILL REMAIN WARM AS 850 TEMPS REMAIN BETWEEN +18 AND +20 THROUGH THE PERIOD...AND SOUTHERLY WINDS CONTINUE TO BRING WARM AIR INTO THE REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. AUTEN
Hazardous weather outlook, Sep 8, 11:40 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CDT THU SEP 8 2005 ILZ027>031-036>038-040>057-061>063-091100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- 1140 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL REMAIN PARKED OVER CENTRAL AND EAST CENTRAL ILLINOIS THROUGH TONIGHT. THIS FRONT... COUPLED WITH AN APPROACHING UPPER LEVEL DISTURBANCE... WILL ALLOW A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA TO MOVE INTO THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG THE FRONT AS THE UPPER DISTURBANCE APPROACHES. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE AREA... AND IS MOST LIKELY FOR AREAS WEST OF I-55... AND IS DEPENDENT ON HOW WELL THE COMPLEX OF STORMS OVER IOWA HOLDS TOGETHER AS IT MOVES INTO THE AREA. LOCALIZED DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE MAIN THREATS... ALONG WITH LOCALIZED TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... ILZ066>068-071>073-091100- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1140 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS BRINGING THE THREAT FOR ISOLATED THUNDERSTORMS TO THE AREA THIS AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP DURING THE AFTERNOON ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A COMPLEX OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER CENTRAL IOWA WILL MOVE INTO CENTRAL ILLINOIS THIS EVENING. THIS COMPLEX WILL LIKELY BEGIN TO TO WEAKEN BY THE TIME IT AFFECTS SOUTHEASTERN ILLINOIS. AT THIS TIME... ANY THUNDERSTORM ACTIVITY OVERNIGHT IS ALSO EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSEASONABLY WARM TEMPERATURES WILL AFFECT THE AREA AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH TEMPERATURES ON SATURDAY THROUGH THE END OF THE PERIOD MAY APPROACH THE LOWER 90S... ABOUT 10-15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. .SPOTTER INFORMATION STATEMENT... HARDIMAN
In the hours before
Special weather statement, Sep 8, 1:14 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 114 PM CDT THU SEP 8 2005 ILZ027>029-031-036>037-040-047-049>050-090000- CASS-FULTON-KNOX-MORGAN-PEORIA-SCHUYLER-SCOTT-STARK-TAZEWELL- WOODFORD- 114 PM CDT THU SEP 8 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL ILLINOIS MARSHALL... MASON... PEORIA... TAZEWELL... WOODFORD... IN NORTH CENTRAL ILLINOIS STARK... IN WEST CENTRAL ILLINOIS CASS... FULTON... KNOX... MORGAN... SCHUYLER... SCOTT... THIS INCLUDES THE CITIES OF...GALESBURG...HAVANA... JACKSONVILLE AND PEORIA.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 66 min |
| Sep 8, 5:22 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 53 min |
| Sep 8, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.